Trees with Extreme Values of Second Zagreb Index and Coindex

Document Type : Original Scientific Paper


1 Department of Mathematics, Azarbaijan Shahid Madani University, Tabriz, I. R. Iran

2 Faculty of Mathematical Sciences, University of Tabriz, Tabriz, I. R. Iran


In this paper we present a generalization of the aforementioned bound for all trees in terms of the order and maximum degree. We also give a lower bound on the second Zagreb coindex of trees.


Main Subjects

[1] A. R. Ashrafi, T. Došlić and A. Hamzeh, The Zagreb coindices of graph operations, Discrete Appl. Math. 158 (2010) 1571–1578.
[2] K. Ch. Das, Sharp bounds for the sum of the squares of the degrees of a graph, Kragujevac J. Math. 25 (2003) 31–49.
[3] K. Ch. Das, Maximizing the sum of the squares of the degrees of a graph, Discrete Math. 285 (2004) 57–66.
[4] D. de Caen, An upper bound on the sum of squares in a graph, Discrete Math. 185 (1998) 245–248.
[5] T. Došlić, Vertex-weighted Wiener polynomials for composite graphs, Ars Math. Contemp. 1 (2008) 66–80.
[6] I. Gutman and N. Trinajstić, Graph theory and molecular orbitals, total π-electron energy of alternant hydrocarbons, Chem. Phys. Lett. 17 (1972) 535–538.
[7] Ž. Kovijanić Vukićević and G. Popivoda, Chemical trees with extreme values of Zagreb indices and coindices, Iranian J. Math. Chem. 5 (2014) 19–29.
[8] X. Li and I. Gutman, Mathematical Aspects of Randić-Type Molecular Structure Descriptors, Mathematical Chemistry Monograph 1, University of Kragujevac and Faculty of Science Kragujevac, Kragujevac, 2006.
[9] S. Nikolić, G. Kovačević, A. Miličević and N. Trinajstić, The Zagreb indices 30 years after, Croat. Chem. Acta 76 (2003) 113–124
[10] R. Rasi, S. M. Sheikholeslami and A. Behmaram, An upper bound on the first Zagreb index in trees, Iranian J. Math. Chem. 8 (1) (2017) 71–82.
[11] S. Zhang, W. Wang and T. C. E. Cheng, Bicyclic graphs with the first three smalllest and largest values of the first general Zagreb index, MATCH Commun. Math. Comput. Chem. 56 (2006) 579–592.
[12] B. Zhou and I. Gutman, Relations betweenWiener, hyper-Wiener and Zagreb indices, Chem. Phys. Lett. 394 (2004) 93–95.